MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT SYSTEM
Model Number EX071703CS
Medical Device Problem Codes Fracture (1260); Material Torqued (2980); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Claudication (2550); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer; however a photo was provided and a photo review will be performed.As the lot number for the device was not provided, a manufacturing review could not be performed.The device has not been returned to the manufacturer for evaluation to date.The investigation of the reported event is currently underway the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that approximately three months post stent placement in the superficial femoral artery, the stent allegedly had multiple fractures.It was further reported, the patient returned with reoccurring symptoms (claudication) which may have required medical intervention.Current patient status is unknown.
 
Event or Problem Description
It was reported that approximately three months post overlapping stent placement in the superficial femoral artery, the stent in proximal position allegedly had multiple fractures.It was further reported, the patient returned with reoccurring symptoms (claudication) which may have required medical intervention.Current patient status is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was not reported.A review of lot records could not be performed.It was therefore not known whether the reported issue was a potential manufacturing related issue.Investigation summary: based on the images provided it was confirmed that two stents had been placed with overlapping technique and that the stent in proximal position was found twisted and fractured.A detailed description of the fracture was not possible due to poor image quality.Potential factors that could have led or contributed to the reported event have been evaluated.Based on the images provided, the evaluation was closed as confirmed for stent twisting.The twisting of this kind of stent is caused by interactions of various use related and anatomical factors with the given stent design.Based on the information available, a definite root cause could not be identified.Labeling review: in reviewing the applicable labeling for this product it was found that the instructions for use (ifu) sufficiently address this potential risk.The ifu closely describes the stent placement by stating: 'confirm that the introducer sheath is secure and will not move during deployment (.) to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment (.) do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment.(.) initiate stent deployment by rotating the thumbwheel in the direction of the arrows while holding the handle in a fixed position.(.) while maintaining a fixed handle position, rotate thumbwheel to obtain initial stent wall apposition of 1cm minimum.(.) with distal end of the stent apposing the vessel wall, deployment continues with the following method (.) while maintaining a fixed handle position, place your finger in front of the deployment slide and slide it from the distal to proximal end.' the ifu also mentions balloon pre and post dilation: 'predilation of the lesion should be performed using standard techniques.' and 'post stent expansion with a pta catheter is recommended.' (b)(4).

Brand Name
LIFESTENT VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7249158
Report Number9681442-2018-00010
Device Sequence Number19128881
Product Code NIP
UDI-Device Identifier04049519001005
UDI-Public(01)04049519001005
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX071703CS
Device Catalogue NumberEX071703CS
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR